Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 3, 2004, 5:47 PM MDT for Blaine County, Cassia County, Minidoka County, Idaho. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 5:47 PM MDT (23:47 UTC)
- Expired
- Jun 3, 2004, 6:15 PM MDT
- In force
- 28 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Blaine County, ID, Cassia County, ID, Minidoka County, ID
The radar
The Pocatello radar (KSFX), 79 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2748 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 032347
SVRPIH
IDC013-031-067-040015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
545 PM MDT THU JUN 3 2004
THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN BLAINE COUNTY IN IDAHO
NORTH CENTRAL CASSIA COUNTY IN IDAHO
SOUTHEASTERN MINIDOKA COUNTY IN IDAHO
* UNTIL 615 PM MDT
* AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED NEAR
MINIDOKA...OR ABOUT 12 MILES NORTHEAST OF RUPERT...AND MOVING
NORTHEAST AT 25 TO 30 MPH. WINDS OF 50 TO 60 MPH WITH GUSTS TO
70 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4271 11375 4253 11360 4259 11327 4272 11331
4291 11326 4282 11357
$$
TAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:10 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 3, 3:10 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 310 PM MDT THU JUN 3 2004 .DISCUSSION... LATEST SATELLITE IMAGERY SHOWING A BROAD FLAT RIDGE OVER THE CENTRAL STATES WITH A DEEP LOW POSITIONED OVER THE GULF OF ALASKA. TWO DISTURBANCES WERE EVIDENT IN WATER VAPOR SATELLITE IMAGERY EJECTING FROM LOW INTO/ACROSS WESTERN STATES. FIRST WEAKER WAVE WAS LIFTING NE THROUGH SRN IDAHO SPARKING SOME HIGH BASED CONVECTION WHILE SECOND STRONGER WAVE WAS PUSHING THROUGH NRN CALIFORNIA. FIRST WAVE TO EXIT FORECAST AREA THIS EVENING SUSTAINING SOME WEAK CONVECTIONS. SECOND WAVE EXPECTED TO REACH SW IDAHO LATE TONIGHT (06-12Z) LIFTING NE THROUGH REGION FRIDAY (AVN ABOUT 6HRS SLOWER WITH PROGRESSION) SUSTAINING CONVECTION OVER REGION LATE TONIGHT AND THROUGH THE DAY FRIDAY. NEGATIVE TILT UPPER TROUGH SWINGS THROUGH PACIFIC NW STATES SATURDAY AS MAIN LOW APPROACHES BC COAST. GOOD PATTERN FOR SEVERE WEATHER AND BEST INSTABILITY AND DYNAMICS PLACE THAT POTENTIAL THREAT IN ERN WASHINGTON. WILL CONTINUE WITH SLIGHT CHANCE MENTION OF PRECIPITATION ACROSS NRN MOUNTAIN ZONES AS TROUGH BRUSHES REGION. LOW CONTINUES TO MIGRATE ESE SUNDAY AND MONDAY WITH BRUNT OF PRECIPITATION FALLING OVER NRN IDAHO/MONTANA AS WINDY CONDITIONS SPREAD ACROSS SRN IDAHO. THUS HAVE LIMITED PRECIPITATION POTENTIAL TO NRN ZONES AND BUMPED WINDS UPWARD SUNDAY AS DRY SURFACE FRONT SLIPS THROUGH REGION ALONG WITH 110KT 300MB JET. UPPER LOW GRADUALLY LIFTS NE INTO CNTRL CANADA MONDAY/TUESDAY OF NEXT WEEK AS SECONDARY SHORT-WAVE ENERGY DIGS SE INTO NEVADA WITH A WEAK HANG-BACK LOW SPINNING UP OVER SW IDAHO. LOW EVENTUALLY LIFTS NE ACROSS FORECAST AREA LATE WEDNESDAY AS A DRY WEST FLOW AND WARMER TEMPERATURES RETURN TO THE REGION. HUSTON && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 3, 5:00 AM MDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT THU JUN 3 2004 IDZ017>023-031-032-041200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 500 AM MDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:16 PM MDT | Severe Thunderstorm Warning | PIH | Minidoka | 29 min |
| Jun 3, 5:53 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont | 22 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.